MAUDE Adverse Event Report: SYNTHES GMBH 4.3MM THREADED DRILL GUIDE FOR 5.0MM PEDIATRIC LCP HIP PL; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 4.3MM THREADED DRILL GUIDE FOR 5.0MM PEDIATRIC LCP HIP PL; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported via email from the healthcare practitioner (hcp) that, on march 16,2021 he had a problem with the 3 drill sleeve that could hardly be turned into the angular stable threaded holes of the 130° hip plate 5.0, neither at the proximal end for the femoral neck screws nor distally for the shaft screws.This was particularly problematic proximally after placement of the femoral neck wires.It could be a thread mismatch here or the threads of the drill sleeves are no longer good.In addition, the drill sleeves are difficult to handle and screw in with wet fingers (if you have found the correct direction), also the key grips poorly.Procedure was completed successfully.This report is for one (1) 4.3mm threaded drill guide for 5.0mm pediatric lcp hip pl this is report 2 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part # 03.108.010; lot # 1872111; manufacturing site: haegendorf; release to warehouse date: may 9, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the lcp drill sleeve 5 f/drill bit ø4.3 f/lc (part #: 03.108.010, lot #: 1872111) was received at us customer quality (cq).Upon visual inspection, it was observed that the first threads on the distal tip of the complaint device were deformed.Additionally scratches from field usage were identified all along the device which do not affect the functionality of the device.No other issues were identified with the returned device.Functional test: a functional test was not performed with the complaint device since the applicable mating component(s) were not returned.However, the deformed threads on the device could have caused the complaint condition.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: specified dimensions: shaft inner diameter measured dimensions: shaft inner diameter = conforming.Document/specification review: the following drawing(s) was reviewed: drill sleeve f/drill bit ø4.3: current and manufactured.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint was confirmed as the deformed threads on the device could have caused the complaint condition.No definitive root cause could be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM THREADED DRILL GUIDE FOR 5.0MM PEDIATRIC LCP HIP PL
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11666490
Report Number8030965-2021-02903
Device Sequence Number11543515
Product Code FZX
UDI-Device Identifier07611819888906
UDI-Public(01)07611819888906
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.010
Device Lot Number1872111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCP DRILL SLEEVE 5 F/DRILL BIT Ø4.3 F/LC.; LCP DRILL SLEEVE 5 F/DRILL BIT Ø4.3 F/LC.; UNK - CONSTRUCTS: PLATE/SCREWS-FEMUR.; UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - PLATES.; UNK - SCREWS: TRAUMA.